Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Suffering with balanitis, diabetic. Medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
I am suffering with balanitis,i am diabetic,please provide me the medication i should follow,
Posted Wed, 14 Aug 2013 in Urinary and Bladder Problems
Answered by Dr. Pankaj Malhan 42 minutes later

Thanks for asking.

Balanitis is inflammation of the glans penis more common among the diabetic population.

Patients with balanitis usually present with the following complaints:

Penile discharge
Pain or difficulty with retraction of foreskin
Difficulty urinating or controlling urine stream (in very severe cases)
Inability to insert a Foley catheter
Tenderness and erythema of the glans penis
Systemic symptoms such as fever and nausea are uncommon

Patients presenting with balanitis but without phimosis should receive the following recommendations and treatment:

*Gentle retraction of the foreskin daily and soak in warm water to clean penis and foreskin.

*Obtain a culture of discharge in complicated cases such as those with associated cellulitis, then treat empirically with appropriate antibiotics (typically first-generation cephalosporin).

There seems to be some fungal infection ( candidiasis ) in the pictures you have sent, so you need to apply some clotrimazole oint. as well.

Control of diabetes is imperative, without proper control this condition can not be treated.


Please let me know if you need further information.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor